Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 22, 2014, 12:08:47 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 631447
  • Total Topics: 47800
  • Online Today: 279
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Should I change meds?  (Read 1237 times)

0 Members and 1 Guest are viewing this topic.

Offline icarus

  • member
  • Posts: 1
Should I change meds?
« on: September 16, 2006, 09:52:49 PM »
Greetings all!  My first post-(at least on the new forums). I've been lurking quite a while, but never really felt I had anything to contribute that had'nt already been said, so I kinda sat back. But now I need some advice. I've been on meds 2 years now. I started on Sustiva & Trizivir, but because of depression issues, the doc took me off of Sustiva & now I'm just taking Trizivir. My numbers are still good-better than ever actually,(<50 VL and 820 CD4). But now I've got 2 big issues that are really getting to me: fatigue and lipodystrophy. I really hate to change anything since I'm getting good results, but I'm wiped out all the time and seem to  spend half my life in bed. Then I look in the mirror and although the changes aren't severe yet, I'd like to at least not let them get much worse. So......What to do. Is AZT the culprit? If I change, to what? Can I ever go back to the trizivir one day if I need to? I plan to ask the doc about all this on my next visit but thought I'd run it by you all here first. This is a great site BTW-probably the best of it's kind on the net. And a great bunch of people. Thanks to all.

Offline cubbybear

  • Member
  • Posts: 510
  • Joined August 2005.
Re: Should I change meds?
« Reply #1 on: September 16, 2006, 10:00:27 PM »
AZT would definitely be a likely culprit, at least when I was started on combivir it was, and I had it changed to Truvada.  Shame the Sustiva didn't work out for you.. I was/am getting depression but I am not going to blame Sustiva for it, though it's a listed side effect.  I mean we all get depressed regardless, dealing with HIV/AIDS tends to do that to you, regardless if you take Sustiva or not.

As for the AZT, I personally don't like it, and if you are worried it may be causing the fatigue and lipo (which it is notorious for), then I'd change.  I did, and my fatigue (caused by anaemia) went.  I still get tired now and then, but nowhere near like I was.

If you changed, chances are almost certain you could use that drug again in the future.  It has a short half life, and the AZT or what ever else you swap out will be out of your system quickly, especially if you start a new drug straight away which is highly likely.

I'd suggest Sustiva/Truvada, or a PI/Truvada.. but that's just me.. triple nuke therapies aren't recommended as preferred first line treatments  its usually 1 NNRTI/2 NRTI or 1 PI/2 NRTI.  Usually triple drug combos are enough in treatment naive persons.  You didn't say if this was your first combo or not.

Anyway I'm sure Newt, Gerry or someone else better qualified will comment, but it's always good to have a chat to your doc if you have faith in them.

Cheers
Matt
« Last Edit: September 16, 2006, 10:05:38 PM by cubbybear »
There's a bear in there!
Positive since 2000
Diagnosed 17/9/2005 CD4 35 VL 293,000
Meds 23/9/2005 Sustiva/Truvada
Currently CD4 232 VL Undetectable

Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: Should I change meds?
« Reply #2 on: September 17, 2006, 04:19:41 AM »
Hello Icarus

Matt (cubby) has said it all really, AZT is almost certainly the culprit for the fatigue etc.

A switch to Epzicom (abacavir+3TC, the two other drugs in Trizivir, so known to you) or Truvada (tenofovir+FTC) + either the other NNRTI Viramune (nevirapine) or a boosted PI should be simple & straightforward. 

If you want to have a once-a-day combination then Reyataz (atazanavir) or Lexiva (fosamprenavir) can be used once a day, as perhaps can Kaletra.  Of these 3 boosted PIs, Reyataz would use the least amount of Norvir as a booster (100mg for Reyataz v 200mg for the other 2), and can also be used unboosted if you really want (but studies suggest better long-term durability when boosted).

- matt
"The object is to be a well patient, not a good patient"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.